Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 12, 2010, 3:24 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jan 12, 2010, 4:00 PM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2010, 3:24 PM HST (01:24 UTC)
- In effect from
- Jan 12, 2010, 4:00 PM HST
- Expired
- Jan 13, 2010, 3:36 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWHW70 PHFO 130124 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST TUE JAN 12 2010 HIZ022-028-131430- /O.NEW.PHFO.WI.Y.0007.100113T0200Z-100114T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 324 PM HST TUE JAN 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. SOUTHWEST WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL STRENGTHEN TONIGHT...REACHING SPEEDS OF 30 TO 40 MPH WITH STRONGER GUSTS AFTER MIDNIGHT. THE WINDS WILL GRADUALLY SHIFT TO WEST ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DONALDSON
2 follow-up statements
331 WWHW70 PHFO 131334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST WED JAN 13 2010 HIZ022-028-140245- /O.CON.PHFO.WI.Y.0007.000000T0000Z-100114T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 334 AM HST WED JAN 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... SOUTHWEST TO WEST WINDS OVER THE SUMMITS OF MOUNT HALEAKALA... MAUNA KEA AND MAUNA LOA WILL STRENGTHEN TODAY...REACHING SPEEDS OF 30 TO 40 MPH WITH STRONGER GUSTS. THESE WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
233 WWHW70 PHFO 140136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST WED JAN 13 2010 HIZ022-028-141445- /O.UPG.PHFO.WI.Y.0007.000000T0000Z-100114T1600Z/ /O.NEW.PHFO.HW.W.0002.100114T0136Z-100114T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 336 PM HST WED JAN 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO BE SUSTAINED 50 TO 60 MPH WITH GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF THIS MAGNITUDE OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 12, 10:00 AM HST, 5 hours 24 minutes earlier.
Area forecast discussion, Jan 12, 10:00 AM HST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE JAN 12 2010 SYNOPSIS... THE BIG NORTHWEST SWELL IS SUBSIDING BUT LARGE SURF WILL CONTINUE ALONG NORTH AND WEST FACING SHORES THROUGH TODAY. A RIDGE SAGGING SOUTH OVER THE ISLANDS WILL PRODUCE DRY WEATHER AND LIGHT WINDS THROUGH THIS EVENING EXCEPT FOR LINGERING SHOWERS ON THE BIG ISLAND. WINDS WILL SHIFT TO NORTHWEST TONIGHT AS A PAIR OF FRONTS APPROACH. THESE FRONTS WILL BRUSH BY THE ISLANDS WEDNESDAY...PRODUCING LITTLE RAINFALL BUT BRINGING IN BREEZY NORTHWEST WINDS AND COOLER AIR. A HIGH MOVING IN BEHIND THE FRONTS WILL BRING TRADE WINDS STARTING THURSDAY AND CONTINUING THROUGH EARLY NEXT WEEK. THE TRADES WILL BRING IN SOME WINDWARD SHOWERS BUT THE ATMOSPHERE WILL BE DRY AND STABLE ENOUGH TO KEEP RAINFALL. && .DISCUSSION... WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA HAVE WEAKENED...SO THE WIND ADVISORY HAS BEEN CANCELLED. A LOW ALOFT IS DIGGING TOWARD THE ISLANDS FROM THE NORTHWEST. THIS SYSTEM IS LIKELY TO PRODUCE MORE STRONG WINDS OVER THE SUMMITS STARTING TONIGHT. ANOTHER WIND ADVISORY...OR EVEN A WIND WARNING...MAY BE NEEDED AS THE WINDS STRENGTHEN. THERE IS A POSSIBILITY THAT THE STRONG WINDS MAY ALSO AFFECT THE HALEAKALA SUMMIT. THE REMNANT OF A WEAK FRONT WILL PRODUCE CLOUDY SKIES AND SCATTERED SHOWERS OVER THE WINDWARD SIDE OF THE BIG ISLAND TODAY BEFORE DISSIPATING TONIGHT. AN EAST TO WEST RIDGE WILL PRODUCE LIGHT WINDS AND DRY WEATHER ELSEWHERE OVER THE MAIN HAWAIIAN ISLANDS TODAY. NORTHWEST WINDS WILL SPREAD OVER THE ISLANDS TONIGHT AS A FRONT APPROACHES FROM THE NORTHWEST AND THE RIDGE MOVES SOUTH OF THE ISLANDS. A PAIR OF FRONTS WILL BRUSH BY THE ISLANDS ON WEDNESDAY. THE ATMOSPHERE AROUND THE ISLANDS WILL BE QUITE DRY SO THE FRONTS WILL PRODUCE LITTLE RAINFALL. COOL AND LOCALLY BREEZY NORTHWEST WINDS WILL MOVE IN BEHIND THE FRONT WEDNESDAY NIGHT. A SURFACE HIGH FAR NORTHWEST OF THE AREA WILL MOVE EAST THROUGH EARLY NEXT WEEK. THE NORTHWEST WINDS WILL RAPIDLY SHIFT TO NORTHEAST TRADE WINDS ON THURSDAY AS THE HIGH MOVES INTO POSITION NORTH OF THE ISLANDS AND THE TRADES MAY BECOME LOCALLY BREEZY THURSDAY NIGHT. THE TRADES WILL WEAKEN AND BECOME MORE EASTERLY ON FRIDAY AS THE HIGH MOVES FARTHER EAST BUT GENTLE TRADE WINDS WILL PERSIST THROUGH THE WEEKEND. && .MARINE... THE LARGE NORTHWEST SWELL CONTINUES TO SUBSIDE SLOWLY. SURF WILL DROP BELOW THE WARNING THRESHOLD TONIGHT BUT WILL REMAIN ABOVE THE ADVISORY LEVEL OVERNIGHT. THE SURF MIGHT DIP BELOW THE ADVISORY THRESHOLD WEDNESDAY BEFORE INCREASING AGAIN WEDNESDAY NIGHT. SMALL CRAFT ADVISORIES WILL REMAIN UP FOR MOST AREAS DUE TO THE LARGE COMBINED SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 600 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG ISLAND. HIGH SURF ADVISORY UNTIL 600 PM HST THIS EVENING FOR LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY UNTIL 600 AM HST WEDNESDAY MORNING FOR ALL HAWAIIAN WATERS EXPOSED TO THE LARGE NORTHWEST SWELL. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:24 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 48 hr |
| Jan 13, 8:53 AM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.